MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth unk, b6): relevant tests/laboratory data unk, b7): other relevant history unk, h3): the device was discarded, thus no investigation could be completed.H6): embolization is a known risk of complication with use of the turbo-elite device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified plaque lesion in the mid superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.After the atherectomy was completed, it was discovered that a clot had embolized distally into the patient's tibial arteries.Tissue plasminogen activator (tpa) was administered to dissolve the clot, and the patient survived the procedure.This report captures the turbo-elite in use when an embolism occurred, requiring intervention.There was no alleged malfunction of the turbo-elite device in use during the procedure.
 
Additional Manufacturer Narrative
D4): upon record review 13sep2024, it was discovered that the device udi had been incorrectly populated in the initial mdr.Udi corrected to: (b)(4).All other fields remain accurate as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18271017
Report Number3007284006-2023-00083
Device Sequence Number17117058
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)250921(10)FBA23J11A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2025
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFBA23J11A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date09/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSI SHEPHERD 0.014 GUIDE WIRE; GUIDE CATHETER MANUFACTURER/SIZE UNK; INTRODUCER SHEATH MANUFACTURER/SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite